Hi Sad & Angry
I am currently weaning off Effexor - and I have to tell you, it is a very slow process!!
I'm sorry you don't have a good doctor who listens to you, Effexor is one of the hardest anti-depressants to go off, you cannot just stop.
The way I'm doing it, under my GP and psychiatrist's supervision, is by decreasing my dosage by 37.5mg at a time. Which means a monthly script (annoying - but that's some stupid rule that makes no sense if you ask me). I am doing it very, very slowly to make sure that at each stage I am coping ok and that my side-effects aren't too dramatic (which tends to happen with me unfortunately). When I feel ready, I reduce to the next level. At the moment I'm staying on the level I'm at because I have an awful lot of stuff happening and it's not a good time for me to risk there being a problem with my meds - IOnc'm coping well, so I don't want to risk it
Once I'm past this stuff that's happening, I will reduce another 37.5mg and so on, until I'm off them. For me, I don't care if it takes over 12 months - I just want to do it carefully and reduce my risk of setbacks.
If you can't talk to your doc - or she won't go along with this as an idea, can you see someone else who will help you wean off safely?
I wish you well.